Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Does losartan cause gout?

User rating for this question
Excellent
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1997
Answered : 1619 Questions
Question
Does losartan cause gout? I took the drug for 2 mos along with other heart medicine and noticed after 2 months I had a terrible swelling and pain in my foot below my big toeMy other medicines included Calcium and Furosemide and Coreg
I have never had pain in this area of my foot. I have had swelling in my ankle. I have been taking Furosemide for about 15 years along with a 10 mg Calcium pill
Posted Tue, 5 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Mukesh Chugh 1 hour later
Brief Answer:
Get serum uric acid test done

Detailed Answer:
Hello
Thanks for posting
I have gone through your query carefully and in clinical practice the single most common form of drug induced hyperuricemia is Diuretic(Furosemide) .I would advise you to go for blood test for uric acid. Please come back with the report.
The losartan is not known to cause gout.
Hope this helps and I shall be glad to answer any further query
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor